Doctors Lounge - Nephrology AnswersBack to Nephrology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/09/2017.
Forum Name: Renal Failure
|mike1335 - Mon Dec 10, 2007 1:23 am||
I am a 51-year old male. I am taking lotrel 5/20 mg once a day to control my BP. My Creatinine has been elevated in the past few years to 1.6-1.7 (eGFR=45-49). I have no apparent symptoms. There are microscopic blood in my urine (since I was 25). I have done extensive cystoscopy but Doctors found nothing. I wonder if my renal condition relates to blood in urine. My renal scan was normal. My Ca, PA, and Phosphorous were within the normal range. Bun=29 but microalbumin/creatinine ratio is 71.3. Uric acid level is 7.8. Thank you.
|Dr. Chan Lowe - Fri Feb 01, 2008 1:37 am||
There is a condition called benign familial hematuria that can cause blood in the urine without any other conditions. With your decreased kidney function, one must also consider conditions such as IgA nephropathy that can cause the blood.
If you are not seeing a nephrologist (kidney specialist) I would strongly recommend you do so. They can help work up the cause of your hematuria as well as your decreased kidney function. You should also discuss your blood pressure medication with them. Lotrel contains a medicine in the class called ACE inhibitors. These can be protective of kidney function but when kidney function begins to decline they can become damaging and further deteriorate the kidneys. Your doctor can help determine if you should continue on this medicine or consider changing to a new one.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.